Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 243, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 5, 2012, 3:14 AM CDT for 4 counties in Kentucky. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2012, 3:14 AM CDT (08:14 UTC)
- Expired
- May 5, 2012, 3:45 AM CDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barren County, KY, Edmonson County, KY, Grayson County, KY, Hart County, KY
The radar
The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 3:43 AM CDT | TSTM WND DMG | 3 Se Cave City, KY | ROOFS OFF SEVERAL BARNS AND TRAILERS |
| May 5, 3:45 AM CDT | HAIL 0.7 | 2 Nw Horse Cave, KY | DIME-SIZED HAIL NEAR I-65 IN HORSE CAVE...VIEWER REPORT. |
| May 5, 3:53 AM CDT | TSTM WND DMG | Glasgow, KY | AT LEAST 75 TREES DOWN FROM CENTRAL BARREN COUNTY EAST. ALSO A TREE DOWN ON A HOUR ON ROSEVILLE RD. |
| May 5, 3:55 AM CDT | TSTM WND DMG | Glasgow, KY | SIDING TORN OFF A HOUSE ON DAVIS STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 2:49 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
033
WUUS53 KLMK 050814
SVRLMK
KYC009-061-085-099-050845-
/O.NEW.KLMK.SV.W.0243.120505T0814Z-120505T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 AM CDT SAT MAY 5 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
HART COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 345 AM CDT
* AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SPIKE TO JOHNSON CROSSROADS TO
BROADWAY...MOVING SOUTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
MUNFORDVILLE...
GLASGOW...
STOCKHOLM AND STRAW...
LEITCHFIELD CROSSING AND CUB RUN...
WOODSONVILLE AND TOM JOHNS CROSSING...
BUNNELL CROSSING AND HARDYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SQUALL LINES CAN PRODUCE INTENSE WIND DAMAGE AND EVEN SHORT-LIVED
TORNADOES. PROTECT YOURSELF INDOORS NOW FROM POWERFUL WINDS!
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3695 8594 3727 8637 3744 8623 3745 8600
3718 8570 3717 8574 3715 8575 3714 8578
3713 8578 3710 8586
TIME...MOT...LOC 0815Z 317DEG 38KT 3737 8603 3737 8615
3728 8622
WIND...HAIL 60MPH 1.00IN
$$
RS2 follow-up statements
884
WWUS53 KLMK 050832
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 AM EDT SAT MAY 5 2012
KYC085-050842-
/O.CAN.KLMK.SV.W.0243.000000T0000Z-120505T0845Z/
GRAYSON KY-
332 AM CDT SAT MAY 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAYSON COUNTY IS
CANCELLED...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL YOUR
LOCAL LAW ENFORCEMENT OFFICIALS.
LAT...LON 3718 8620 3732 8609 3738 8592 3718 8570
3717 8575 3715 8576 3714 8578 3713 8578
3710 8586 3697 8593
TIME...MOT...LOC 0832Z 317DEG 38KT 3730 8588 3724 8600
3715 8607
$$
KYC009-061-099-050845-
/O.CON.KLMK.SV.W.0243.000000T0000Z-120505T0845Z/
BARREN KY-EDMONSON KY-HART KY-
332 AM CDT SAT MAY 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR HART...SOUTHEASTERN EDMONSON AND NORTHERN BARREN COUNTIES...
AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LEITCHFIELD CROSSING TO TOM JOHNS
CROSSING TO SLOANS CROSSING...MOVING SOUTHEAST AT 45 MPH. THESE
STORMS CAUSED SOME WIND DAMAGE IN THE CITY OF LEITCHFIELD IN GRAYSON
COUNTY.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
MUNFORDVILLE...
REX AND HARDYVILLE...
SEYMOUR AND LEGRANDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SQUALL LINES CAN PRODUCE INTENSE WIND DAMAGE AND EVEN SHORT-LIVED
TORNADOES. PROTECT YOURSELF INDOORS NOW FROM POWERFUL WINDS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3718 8620 3732 8609 3738 8592 3718 8570
3717 8575 3715 8576 3714 8578 3713 8578
3710 8586 3697 8593
TIME...MOT...LOC 0832Z 317DEG 38KT 3730 8588 3724 8600
3715 8607
WIND...HAIL 60MPH 1.00IN
$$
RS575
WWUS53 KLMK 050846
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 AM CDT SAT MAY 5 2012
KYC009-061-099-050855-
/O.EXP.KLMK.SV.W.0243.000000T0000Z-120505T0845Z/
BARREN KY-EDMONSON KY-HART KY-
346 AM CDT SAT MAY 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR HART...SOUTHEASTERN EDMONSON
AND NORTHERN BARREN COUNTIES HAS EXPIRED...
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED AS THESE STORMS
CONTINUE SOUTHEAST.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL YOUR
LOCAL LAW ENFORCEMENT OFFICIALS.
LAT...LON 3718 8620 3732 8609 3738 8592 3718 8570
3717 8575 3715 8576 3714 8578 3713 8578
3710 8586 3697 8593
TIME...MOT...LOC 0845Z 317DEG 38KT 3720 8576 3714 8588
3705 8595
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:54 AM CDT, 20 minutes earlier.
Area forecast discussion, May 5, 2:54 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 354 AM EDT SAT MAY 05 2012 .Forecast Update... Issued at 354 AM EDT May 5 2012 Issuing a quick update to include WW 245 for portions of south central Kentucky. Updates out shortly. .Short Term (Today through Sunday)... Issued at 320 AM EDT May 5 2012 Convection has been training across a large portion of southern IN and central KY for much of the evening and overnight hours. Storms continue along a northwest to southeast boundary from Evansville IN to about Somerset KY at this time. The latest suite of guidance depicts these heavy rain producing storms will slowly slide south and east through the morning hours. This convection has been in response to an upper-level shortwave tracking through the Ohio Valley and a 30-35 knot low level jet. As this convection slides south and east, the northern forecast area will remain covered with debris clouds for a good portion of the morning. There will be slow clearing from the north through the afternoon. Given the current conditions, it will be difficult to spark new storms this afternoon, but an isolated thunderstorm cannot be ruled out with remnant outflow boundaries being scattered across the forecast area and some clearing by this afternoon. Plus, a stationary surface frontal boundary is projected to be stretched across the Ohio River late this afternoon and early evening. So, there is a small chance, but I certainly would not cancel any outdoor plans you may have. Temperatures this afternoon will be tricky given mainly the uncertainties in cloud cover. However, if conditions pan out, we should reach the low and mid 80s. With all the low level moisture, it will feel muggy. The frontal boundary will remain quasi-stationary across the forecast area Saturday night and most of the day Sunday. This will become a source of weak surface convergence and will combine with heating Sunday afternoon to generate mainly isolated thunderstorms. Temperatures will reach the low and mid 80s once again. .Long Term (Sunday Night through Friday)... Issued at 250 AM EDT May 5 2012 Spent more time watching radar for the near term than with this forecast, so take it with a grain of salt. Used a model blend with the previous forecast. At the start of the period will have a weakening ridge over the region with a front moving into the Mississippi river valley. This front looks to move through the region Monday night, bringing good rain chances mainly during the day Monday and lingering into early Tuesday. Troughing will move into the Great Lakes region for midweek, bringing a cool and dry down. Cannot rule out some stray lake effect light rain during the day Wednesday, which will help to keep us cool. That trough will get replaced by ridging moving in from the west by Friday. Moisture return will be slow for the end of the week, so think the rest of the period will be dry. Temperatures will start off in the low 80s Monday, ahead of that front, then cool to the lower 70s as the front kicks through Tuesday. Wednesday and Thursday may end up cooler than the around 70s I have in there, depending on cloud cover Wednesday. Thursday looks to be the coldest morning, with high pressure in the vicinity. For now have lows 45-50, but if that high gets right over us for the night, we could see some 30s in the coldest spots. Then Friday should rebound into the 70s. && .Aviation (06Z TAF Issuance)... Updated at 148 AM EDT May 5 2012 Current band of thunderstorms has moved through SDF and is currently impacting LEX. BWG should remain dry. Will monitor the convective trends and amend BWG as necessary, with the best chance of convection being later this morning. There is redevelopment behind this leading band, which will keep VCTS in the SDF TAFs for at least a few more hours. LEX appears to be in steady rain, with very minimal lightning across that area. Latest suite of guidance indicates these showers and thunderstorms should continue to push south this morning, with less convection through the late morning and afternoon hours. There could be some isolated storm redevelopment later this afternoon, particularly around BWG, but given the uncertainty of the worked over environment, debris clouds, and the isolated nature of development, will not mention in TAFs at this time, with VFR conditions through the rest of the forecast period. Winds will be highly variable with all the outflow boundaries out there. Expect northerly winds will remain across SDF and LEX, perhaps becoming light and variable. Winds should remain southerly for BWG, unless northerly outflow reaches that far south later this morning. Also, cannot rule out lower visibility this morning given the low-level moisture and redevelopment of storms across the area. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........MJP Short Term.......MJP Long Term........RJS Aviation.........MJP
Hazardous weather outlook, May 5, 3:09 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 409 AM EDT SAT MAY 5 2012 INZ076>079-083-084-089>092-KYZ025-029>043-045>049-054>057-065>067- 060815- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY- BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY- FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY- 409 AM EDT SAT MAY 5 2012 /309 AM CDT SAT MAY 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NUMEROUS STORMS THIS MORNING WILL GIVE WAY TO JUST AN ISOLATED CHANCE OF AN AFTERNOON STORM. STORMS EARLY THIS MORNING WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS...FREQUENT LIGHTNING AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE SUNDAY THROUGH TUESDAY WITH UPPER DISTURBANCES AND SURFACE FRONTS PASSING THROUGH THE REGION. THE BEST CHANCE FOR STRONG TO POSSIBLY SEVERE STORMS WILL BE MONDAY AND MONDAY NIGHT AHEAD OF AND ALONG A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG WINDS...HAIL AND FLOODING. KYZ023-024-026>028-053-061>064-070>078-081-082-060815- HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-LARUE KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 409 AM EDT SAT MAY 5 2012 /309 AM CDT SAT MAY 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NUMEROUS STORMS THIS MORNING WILL GIVE WAY TO JUST AN ISOLATED CHANCE OF AN AFTERNOON STORM. STORMS EARLY THIS MORNING WILL BE CAPABLE OF PRODUCING SEVERE WINDS...TORRENTIAL RAINFALL...FREQUENT LIGHTNING AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE SUNDAY THROUGH TUESDAY WITH UPPER DISTURBANCES AND SURFACE FRONTS PASSING THROUGH THE REGION. THE BEST CHANCE FOR STRONG TO POSSIBLY SEVERE STORMS WILL BE MONDAY AND MONDAY NIGHT AHEAD OF AND ALONG A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG WINDS...WIND DAMAGE...HAIL...AND FLOODING. MJP/RJS
In the hours before
Special weather statement, May 4, 11:40 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1240 AM EDT SAT MAY 5 2012
KYZ025-028-029-045-050515-
BULLITT-HARDIN-MEADE-NELSON-
1240 AM EDT SAT MAY 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
VALLEY STATION TO 8 MILES EAST OF BRANDENBURG TO BRANDENBURG...AND
MOVING SOUTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SHEPHERDSVILLE...
HILLGROVE AND BUCK GROVE...
PITTS POINT AND BEECH GROVE...
BARDSTOWN JUNCTION AND CLERMONT...
RIDGETOP AND HOBBS...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3801 8642 3799 8613 3799 8608 3796 8604
3800 8603 3801 8595 3800 8594 3801 8592
3803 8576 3784 8538 3780 8552 3778 8599
TIME...MOT...LOC 0440Z 291DEG 38KT 3797 8587 3795 8602
3796 8619
RSSpecial weather statement, May 4, 11:45 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1245 AM EDT SAT MAY 5 2012
KYZ029-030-034>036-038>041-045>047-050530-
ANDERSON-BULLITT-FAYETTE-FRANKLIN-JEFFERSON-MERCER-NELSON-SCOTT-
SHELBY-SPENCER-WASHINGTON-WOODFORD-
1245 AM EDT SAT MAY 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
PARIS TO 7 MILES EAST OF SHEPHERDSVILLE...AND MOVING SOUTHEAST AT 45
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
LEXINGTON...
FRANKFORT...
CLIFTON AND WAYSIDE...
BLUE GRASS AIRPORT AND STRINGTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3798 8459 3800 8466 3796 8467 3779 8531
3790 8553 3806 8579 3835 8481 3834 8479
3835 8475 3839 8469 3844 8453 3830 8444
3822 8442 3821 8438 3817 8436 3812 8438
3806 8428
TIME...MOT...LOC 0445Z 305DEG 37KT 3823 8437 3796 8556
MJSpecial weather statement, May 5, 12:01 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
101 AM EDT SAT MAY 5 2012
KYZ042-043-050530-
BOURBON-NICHOLAS-
101 AM EDT SAT MAY 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 50 MPH WINDS...
AT 1257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
CARLISLE TO 8 MILES EAST OF GEORGETOWN...AND MOVING SOUTHEAST AT 15
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PARIS...
CARLISLE...
EAST UNION AND SIDVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3818 8398 3813 8406 3807 8428 3817 8436
3819 8436 3821 8439 3827 8444 3829 8436
3828 8434 3835 8423 3844 8398 3842 8394
3837 8391 3837 8388 3832 8383
TIME...MOT...LOC 0502Z 312DEG 15KT 3838 8390 3821 8440
MJSpecial weather statement, May 5, 12:24 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
124 AM EDT SAT MAY 5 2012
KYZ040-041-046>049-055>057-066-067-050630-
BOYLE-CASEY-CLARK-FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON-MERCER-
WASHINGTON-WOODFORD-
124 AM EDT SAT MAY 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS MOVING SOUTHEAST THROUGH CENTRAL
KENTUCKY...
AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
MOUNT STERLING TO SPRINGFIELD...AND MOVING SOUTHEAST AT 35 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LEXINGTON...
WINCHESTER...
STANFORD...
OLIVERS AND JACKSON FERRY...
PERRYVILLE AND PINE RIDGE...
UNION CITY AND NEEDMORE...
TEATERSVILLE AND MCCREARY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3783 8401 3783 8410 3781 8407 3778 8410
3775 8407 3767 8409 3764 8412 3757 8410
3752 8420 3753 8434 3747 8438 3748 8444
3737 8448 3724 8473 3754 8504 3763 8503
3763 8514 3781 8532 3811 8409 3792 8398
TIME...MOT...LOC 0524Z 316DEG 30KT 3798 8398 3768 8518
MJLocal storm report, May 5, 12:33 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
133 AM EDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM HAIL BARDSTOWN 37.81N 85.46W
05/05/2012 M0.88 INCH NELSON KY AMATEUR RADIO
&&
EVENT NUMBER LMK1200604
SZAPPANOSSpecial weather statement, May 5, 12:46 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 AM EDT SAT MAY 5 2012
KYZ028-045-046-053-054-064-065-050630-
GREEN-HARDIN-LARUE-MARION-NELSON-TAYLOR-WASHINGTON-
146 AM EDT SAT MAY 5 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
ELIZABETHTOWN TO 7 MILES SOUTHWEST OF BARDSTOWN TO BARDSTOWN...AND
MOVING SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SPRINGFIELD...
LEBANON...
HODGENVILLE...
ELIZABETHTOWN...
BARDSTOWN...
BOOKER AND MANTON...
VALLEY HILL AND NERINX...
DANT AND BEARWALLOW...
LEAFDALE AND BUFFALO...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 91 AND 94.
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3774 8592 3786 8536 3765 8514 3763 8504
3760 8503 3749 8505 3736 8560
TIME...MOT...LOC 0546Z 319DEG 21KT 3769 8573 3772 8553
3774 8546
RSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:21 PM CDT | Areal Flood Advisory | LMK | Trimble | 3 hr |
| May 4, 9:29 PM CDT | Special Weather Statement | LMK | Trimble | 46 min |
| May 4, 9:41 PM CDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| May 4, 10:50 PM CDT | Special Weather Statement | LMK | Franklin, Jefferson, Oldham, Scott, Shelby | 40 min |
| May 4, 11:20 PM CDT | Special Weather Statement | LMK | Bourbon, Harrison, Nicholas | 40 min |
| May 4, 11:22 PM CDT | Special Weather Statement | LMK | Meade | 23 min |
| May 4, 11:23 PM CDT | Areal Flood Advisory | LMK | Franklin, Henry, Jefferson, Oldham, Shelby | 3 hr |
| May 4, 11:40 PM CDT | Special Weather Statement | LMK | Bullitt, Meade | 35 min |
| May 4, 11:45 PM CDT | Special Weather Statement | LMK | Anderson, Fayette, Franklin, Scott, Spencer, Woodford | 45 min |
| May 5, 12:01 AM CDT | Special Weather Statement | LMK | Bourbon, Nicholas | 29 min |
| May 5, 12:14 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Larue, Marion, Nelson, Washington | 31 min |
| May 5, 12:24 AM CDT | Special Weather Statement | LMK | Boyle, Clark, Garrard, Jessamine, Lincoln, Madison and 2 more | 66 min |
| May 5, 12:46 AM CDT | Special Weather Statement | LMK | Larue, Marion, Nelson | 44 min |
| May 5, 1:44 AM CDT | Areal Flood Advisory | LMK | Meade | 3 hr |
| May 5, 2:22 AM CDT | Flash Flood Warning | LMK | Hardin, Meade | 3 hr |
| May 5, 2:22 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 23 min |
| May 5, 2:56 AM CDT | Tornado Warning | LMK | Grayson | 19 min |
| May 5, 3:44 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Green, Hart, Metcalfe | 31 min |
| May 5, 3:53 AM CDT | Tornado Warning | LMK | Barren, Metcalfe | 22 min |
| May 5, 4:13 AM CDT | Special Weather Statement | LMK | Clinton, Cumberland, Metcalfe, Monroe | 47 min |
| May 5, 5:34 AM CDT | Special Weather Statement | LMK | Simpson | 41 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.